liberated in february the 2nd 2010:). Currently just on LDN.
- Volunteer Moderator
- Posts: 798
- Joined: Sat Jul 15, 2006 2:00 pm
- Location: midwest U.S.
Hi annbbe,annbbe wrote:Hi everybody. I switched from Tysabri to Avonex. Could you please tell me after what time of taking it I could feel a bit better? 1 INJECT aVONEX once a week. yesterday I had my 10th injection (sooo...it's 2,5 months already). I am not sure if Avonex works for me...
Sadly, the MS meds are not expected to make you "feel better" as in improving symptoms at all. In fact, with the expected side effects - especially with the interferons - they're likely to make you "feel" worse in a lot of ways. Instead, it's hoped that they will possibly prevent slightly fewer exacerbations, and possibly slow your progression. That's all they really claim to do. And there's no way to really tell if they have done so in a particular patient.
I sure hope your doctor didn't lead you to believe otherwise. The research shows that on average, patients on the meds have slightly fewer exacerbations than ones who don't take the meds, so therefore, there's a chance that in some way it's "helping" your MS. There's no way to be sure. Also, please keep in touch with your doc if you feel worse, because of the possible "rebound" effect from stopping Ty.
Sorry I don't have better news! Good luck and keep us posted how you're doing. There may be others with more experience (and knowledge) who will stop in to this thread also.
You will learn that Avonex takes at least 6 months to start working properly. If your MS is active it will delay that time a lot. Do not expect to see much MRI results for 2 years.
Good luck! Ask questions.
- Similar Topics
- Last post